Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Blood pressure, headaches, high pulse. stopped taking BP medication lisinopril. Will taking it lower my pulse rate ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I had surgery a couple months ago and stopped taking my blood pressure med (Lisinopril). I have had a headache for two days and someone told me to take my blood pressure. It was fine (118/79) but my pulse was 117. I know this is bad but i was wondering if the lisinopril will help bring this down. I have read several articles that this medicine could increase pulse. Wondering what you think.
Posted Sat, 28 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Robert Galamaga 6 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

The blood pressure you submitted is actually not bad. The pulse is certainly abnormal and you should see your heart rhythm. Your doctor can determine this by checking an electrocardiogram.

The lisinopril will help your blood pressure but it does not necessarily lower your pulse. Depending on the dose of the lisinopril I would resume it at possibly a very low dose. I would not change anything however until you touch base with your primary care physician. Surgery is a stress on the body and sometimes it can cause abnormalities in the pulse and blood pressure. This usually resolves after the inflammation in healing process from the surgery is completed.

I do not think you are in any immediate danger. I do think however that you should touch base with your primary care doctor within the next few days for a focused consultation discussion and examination.

I thank you again for submitting a question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor